Wednesday, January 25, 2012
I am feeling great so far. I went cold turkey, from 60mg to Nothing on Saturday the 21st of January.
all the research that I did showed two sides to the story. One side showed people weaning themselves off of the drug, going from high dosage down as low as 7mg, even lower by opening capsules up and removing beads. Then coming off the med, having terrible side effects for a couple of days and going back on the medication.
The other side of the horror story shows people going "cold turkey", going completely off the medication all at once and never look back. The side effects show up, but you work through it and do NOT go back to the drug.
I read somewhere that the drug itself has a short half-life in the body once you stop taking it, but the brain has to re-wire itself from the time that you have been taking the medication (can't seem to find the article now).
I felt that with all that I had read, if you get the side effects, traumatic and all, even if you wean off, and sometimes worse, I did not want to spend the next 5 months or more pulling beads out of my capsules.
So - today, day 5 - withdrawal symptoms - night sweats, headache, dizziness, moodiness (kind of funny actually - laughing at such little things, but also crying easily), bizarre dreams, diarrhea, forgetfulness (is there even worse brain fog? apparantly YES!)
But I am still happy that I am doing this.